Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Bipolar mood disorder, PTSD. Increased dosage resperidol. What can help?

My husband is Bipolar and is convinced he has broken the law by purchasing ammunition. For 3 weeks he has been dealing with the intence fear he will be arrested at our home. He is a Vet and has been given compensation for PTSD, since this ruling he is convinced he cannot own a gun or ammo and we have removed all from our home due to his fear. HE IS NOT suicidal. I cannot convince hime he has done nothing wrong and this is his illnes. We have sought treatment at the VA and they have increased Resperidol . How can I help him?
Asked On : Tue, 15 Oct 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Ayurveda Specialist 's  Response
**
1. PTSD [post traumatic stress disorder], any history of sudden experience to trauma like accident or crime [victim] or unexplained stress?? could be schizoaffective Disorder or acute manic episodes of bipolar disorder.
2. any associated anxiety/depression or personality changes?
3. Anyone with bipolar disorder should be under the care of a psychiatrist skilled in the diagnosis and treatment of this disease,other mental health professionals, such as psychologists and psychiatric social workers, can assist in providing the patient and his or her family with additional approaches to treatment.

PS
. Resperidol [risperidone] is an anti psychotic medicine given in schizophrenia and bipolar disorder, and gradual withdrawal is recommended.
. RISK of suicide is one more important reason to seek proper treatment.
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor